Research Article | Open Access
Zhiping Liu, Shugui Kang, Huiqin Chen, Jianmin Guo, Yaqiong Cui, Caixia Guo, "Existence of Solutions for Boundary Value Problem of a Caputo Fractional Difference Equation", Discrete Dynamics in Nature and Society, vol. 2015, Article ID 206261, 5 pages, 2015. https://doi.org/10.1155/2015/206261
Existence of Solutions for Boundary Value Problem of a Caputo Fractional Difference Equation
We investigate the existence of solutions for a Caputo fractional difference equation boundary value problem. We use Schauder fixed point theorem to deduce the existence of solutions. The proofs are based upon the theory of discrete fractional calculus. We also provide some examples to illustrate our main results.
The theory of fractional difference equations and their applications have been receiving intensive attention. In the last ten years, new research achievements kept emerging (see [1–16] and the references therein). In [1–3], the authors introduced fractional sum and difference operators, studied their behavior, and developed a complete theory governing their compositions. Abdeljawad  considered the initial value problem to Caputo fractional difference equation. The authors explored BVP of fractional difference equation, and they deduced the existence of one or more positive solutions in [4–7]. Abdeljawad and Baleanu  introduced the fractional differences and integration by parts. In  the authors studied the stability of discrete nonautonomous systems within the frame of the Caputo fractional difference by using Lyapunov’s direct method. They discussed the conditions for uniform stability, uniform asymptotic stability, and uniform global stability.
In [10, 11], the authors studied multiple solutions to fractional difference boundary value problems by means of Krasnosel’skii theorem and Schauder fixed point theorem. They obtained sufficient conditions of the existence of two positive solutions for the boundary value problem of fractional difference equations depending on parameters in . Chen et al.  presented the existence of at least one positive solution for Caputo fractional boundary value problems. In , Kang et al. discussed existence of positive solutions for a system of Caputo fractional difference equations depending on parameters on the basis of .
Recently, Wu and Baleanu introduced some applications of the Caputo fractional difference to discrete chaotic maps in [15, 16]. Thus, the fractional difference equation has recently attracted increasing attention from a growing number of researchers.
Following this trend, we investigate the following boundary value problem of fractional difference equation (FBVP): where , , is an integer. is continuous and is not identically zero, , and is the standard Caputo difference.
The reason for studying (1) is that, in , Chen et al. studied similar FBVP (1) by using the cone fixed point theorem. In this note, we consider existence of solutions to FBVP (1) by using Schauder theorem. Here, the nonnegative function is not necessary, but is nonnegative in . We extend the domain of .
This paper is organized as follows. Section 1 introduces the developing of fractional difference equations in a simple way. We present some necessary definitions and lemmas in Section 2. In Section 3, we prove existence of solution to FBVP (1). Finally, we provide some examples to illustrate our main results.
Definition 1 (see ). For any and , one defines for which the right-hand side is defined. One appeals to the convention that if is a pole of the Gamma function and is not a pole, then .
Definition 2 (see ). The th fractional sum of a function is for and One also defines the th Caputo fractional difference for by where
Lemma 3 (see ). Assume that and is defined on domains , then where , , and
Lemma 4 (see ). Let and be given. Then the solution of FBVP,is given by where Green’s function is defined by
Remark 5. Notice that , . could be extended to , so we only discuss
Lemma 6 (see ). The Green function has the following properties:(i), (ii), Let It is clear that is a Banach space with the norm Now consider the operator defined bywhere , is continuous, and is not identically zero. It is easy to see that is a solution of FBVP (1) if and only if is a fixed point of .
Lemma 7 (see  (Schauder fixed point theorem)). Suppose that is a Banach space. Let be a bounded closed convex set of , and let be a complete continuous operator. Then has at least one fixed point in .
3. Main Results
In this section, we give the main result of this paper. We will prove this result by using Schauder fixed point theorem and provide some examples to illustrate our main results.
For the sake of convenience, we write out the conditions as follows:There exists a nonnegative function and a constant such that , where , , where ,
Theorem 8. Let be a continuous function. Suppose that one of conditions and is satisfied. Then FBVP (1) has at least one solution.
Proof. First, suppose that condition is satisfied. Let where Obviously is the ball in the Banach space.
Now we prove that . For any , then As it follows that Hence, Namely,
Second, let condition be valid. Choose Repeating the course of the above, we obtain Consequently, we get . By means of the continuity of and , it is easy to see that operator is continuous. Next, we show that is a completely continuous operator. For this, we take For any , let such that ; then Since functions , are uniformly continuous on interval , we conclude that is an equicontinuous set. Obviously, it is uniformly bounded since Thus, we know is completely continuous.
Consequently, it follows at once by Schauder fixed point theorem that has a fixed point ; namely, is a solution of (1). The theorem is proved.
Remark 9. In this paper, is only continuous function, without nonnegative assumptions on function
Remark 10. If in , we need condition At this moment, choose
If in , we only need condition Then the conclusion of Theorem 8 remains true.
Example 11. Consider the following Caputo fractional difference boundary value problem: where , , Since then , , and . At this moment, we take . The condition of in Theorem 8 is satisfied. Applying Theorem 8, FBVP (20) has at least one solution , and .
Example 12. Consider the following Caputo fractional difference boundary value problem: where and , , and As then , , and At this moment, we take The condition of in Theorem 8 is satisfied. Applying Theorem 8, FBVP (22) has at least one solution , and .
Conflict of Interests
The authors declare that there is no conflict of interests regarding the publication of this paper.
The authors are very grateful to the referee for her/his valuable suggestions. This paper is supported by the National Natural Science Foundation of China (Grant no. 11271235) and Shanxi Datong University Institute (2013K5).
- M. Holm, “Sum and difference compositions in discrete fractional calculus,” Cubo, vol. 13, no. 3, pp. 153–184, 2011.
- F. M. Atici and P. W. Eloe, “Discrete fractional calculus with the nabla operator,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 3, pp. 1–12, 2009.
- T. Abdeljawad, “On Riemann and Caputo fractional differences,” Computers & Mathematics with Applications, vol. 62, no. 3, pp. 1602–1611, 2011.
- C. S. Goodrich, “Some new existence results for fractional difference equations,” International Journal of Dynamical Systems and Differential Equations, vol. 3, no. 1-2, pp. 145–162, 2011.
- C. S. Goodrich, “On positive solutions to nonlocal fractional and integer-order difference equations,” Applicable Analysis and Discrete Mathematics, vol. 5, no. 1, pp. 122–132, 2011.
- C. S. Goodrich, “Existence of a positive solution to a system of discrete fractional boundary value problems,” Applied Mathematics and Computation, vol. 217, no. 9, pp. 4740–4753, 2011.
- C. S. Goodrich, “On a discrete fractional three-point boundary value problem,” Journal of Difference Equations and Applications, vol. 18, no. 3, pp. 397–415, 2012.
- T. Abdeljawad and D. Baleanu, “Fractional differences and integration by parts,” Journal of Computational Analysis and Applications, vol. 13, no. 3, pp. 574–582, 2011.
- F. Jarad, T. Abdeljawad, D. Baleanu et al., “On the stability of some discrete fractional nonautonomous systems,” Abstract and Applied Analysis, vol. 2012, Article ID 476581, 9 pages, 2012.
- H. Q. Chen, Y. Q. Cui, and X. L. Zhao, “Multiple solutions to fractional difference boundary value problems,” Abstract and Applied Analysis, vol. 2014, Article ID 879380, 6 pages, 2014.
- S. G. Kang, Y. Li, and H. Q. Chen, “Positive solutions to boundary value problems of fractional difference equation with nonlocal conditions,” Advances in Difference Equations, vol. 2014, article 7, 12 pages, 2014.
- S. Kang, X. Zhao, and H. Chen, “Positive solutions for boundary value problems of fractional difference equations depending on parameters,” Advances in Difference Equations, vol. 2013, article 376, 2013.
- H. Q. Chen, Z. Jin, and S. G. Kang, “Existence of positive solutions for Caputo fractional difference equation,” Advances in Difference Equations, vol. 44, pp. 1–12, 2015.
- S. G. Kang, H. Q. Chen, and J. M. Guo, “Existence of positive solutions for a system of Caputo fractional difference equations depending on parameters,” Advances in Difference Equations, vol. 2015, article 138, 2015.
- G.-C. Wu and D. Baleanu, “Discrete fractional logistic map and its chaos,” Nonlinear Dynamics, vol. 75, no. 1-2, pp. 283–287, 2014.
- G.-C. Wu and D. Baleanu, “Chaos synchronization of the discrete fractional logistic map,” Signal Processing, vol. 102, pp. 96–99, 2014.
- R. P. Agarwal, M. Meehan, and D. O'Regan, Fixed Point Theory and Applications, Cambridge University Press, Cambridge, UK, 2001.
Copyright © 2015 Zhiping Liu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.